Late onset of subcutaneous calcifications after intravenous injections of calcium gluconate

V. Harris, R. S. Ramamurthy, R. S. Pildes

Research output: Chapter in Book/Report/Conference proceedingChapter

9 Citations (Scopus)

Abstract

In this series of 11 infants, the complete absence of skin sloughs is evidence against any injections having been mistakenly made intramuscularly or subcutaneously. It is suggested, instead, that vascular leakage not clinically visible is sufficient to produce these findings. The rapid injection of calcium gluconate caused transient hypercalcemia. Areas injured by previous attempts at starting intravenous injections, perhaps accompanied by residual local hematomas, may have acted as niduses for calcium deposition.

Original languageEnglish (US)
Title of host publicationAMER.J.ROENTGENOL.
Pages845-849
Number of pages5
Volume123
Edition4
StatePublished - 1975
Externally publishedYes

Fingerprint

Calcium Gluconate
Intravenous Injections
Injections
Hypercalcemia
Hematoma
Blood Vessels
Calcium
Skin

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Harris, V., Ramamurthy, R. S., & Pildes, R. S. (1975). Late onset of subcutaneous calcifications after intravenous injections of calcium gluconate. In AMER.J.ROENTGENOL. (4 ed., Vol. 123, pp. 845-849)

Late onset of subcutaneous calcifications after intravenous injections of calcium gluconate. / Harris, V.; Ramamurthy, R. S.; Pildes, R. S.

AMER.J.ROENTGENOL.. Vol. 123 4. ed. 1975. p. 845-849.

Research output: Chapter in Book/Report/Conference proceedingChapter

Harris, V, Ramamurthy, RS & Pildes, RS 1975, Late onset of subcutaneous calcifications after intravenous injections of calcium gluconate. in AMER.J.ROENTGENOL.. 4 edn, vol. 123, pp. 845-849.
Harris V, Ramamurthy RS, Pildes RS. Late onset of subcutaneous calcifications after intravenous injections of calcium gluconate. In AMER.J.ROENTGENOL.. 4 ed. Vol. 123. 1975. p. 845-849
Harris, V. ; Ramamurthy, R. S. ; Pildes, R. S. / Late onset of subcutaneous calcifications after intravenous injections of calcium gluconate. AMER.J.ROENTGENOL.. Vol. 123 4. ed. 1975. pp. 845-849
@inbook{e0be44984581407d84d50cebe026f28b,
title = "Late onset of subcutaneous calcifications after intravenous injections of calcium gluconate",
abstract = "In this series of 11 infants, the complete absence of skin sloughs is evidence against any injections having been mistakenly made intramuscularly or subcutaneously. It is suggested, instead, that vascular leakage not clinically visible is sufficient to produce these findings. The rapid injection of calcium gluconate caused transient hypercalcemia. Areas injured by previous attempts at starting intravenous injections, perhaps accompanied by residual local hematomas, may have acted as niduses for calcium deposition.",
author = "V. Harris and Ramamurthy, {R. S.} and Pildes, {R. S.}",
year = "1975",
language = "English (US)",
volume = "123",
pages = "845--849",
booktitle = "AMER.J.ROENTGENOL.",
edition = "4",

}

TY - CHAP

T1 - Late onset of subcutaneous calcifications after intravenous injections of calcium gluconate

AU - Harris, V.

AU - Ramamurthy, R. S.

AU - Pildes, R. S.

PY - 1975

Y1 - 1975

N2 - In this series of 11 infants, the complete absence of skin sloughs is evidence against any injections having been mistakenly made intramuscularly or subcutaneously. It is suggested, instead, that vascular leakage not clinically visible is sufficient to produce these findings. The rapid injection of calcium gluconate caused transient hypercalcemia. Areas injured by previous attempts at starting intravenous injections, perhaps accompanied by residual local hematomas, may have acted as niduses for calcium deposition.

AB - In this series of 11 infants, the complete absence of skin sloughs is evidence against any injections having been mistakenly made intramuscularly or subcutaneously. It is suggested, instead, that vascular leakage not clinically visible is sufficient to produce these findings. The rapid injection of calcium gluconate caused transient hypercalcemia. Areas injured by previous attempts at starting intravenous injections, perhaps accompanied by residual local hematomas, may have acted as niduses for calcium deposition.

UR - http://www.scopus.com/inward/record.url?scp=0016687293&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0016687293&partnerID=8YFLogxK

M3 - Chapter

C2 - 1147152

AN - SCOPUS:0016687293

VL - 123

SP - 845

EP - 849

BT - AMER.J.ROENTGENOL.

ER -